View Full Version : Vyvanse dosage too low yet I'm still having insomnia??


Cottrelld14
08-22-17, 01:22 AM
The issue I'm having I can't find anything on, I'm 22 and started taking vyvanse about three weeks ago, nurse practitioner started me at 40mg since I've never taken these kinds of meds before and have only been recently diagnosed with it by my therapist.

I'm at the point where my body is finally used to the medicine (thank god no more jitters) and I can tell that 40mg just isn't enough, it's almost enough but not quite enough (if that makes any sense) my issues have improved but not enough to where I feel comfortable at 40mg and the vyvanse is only lasting around 5 hours, which is very no Bueno since I do a lot of my college work later in the day, BUT even though I'm positive I need to raise the dosage I still get insomnia like crazy,

I thought this would go away as my body got used to the meds like all of the other side effects have but it's still lingering and no over the counter sleep meds help. Even meds I've taken before that put me to sleep quick usually. I'm just confused I guess how the dosage can be too low to actually help enough with the ADD but still give me the insomnia.

Has anybody else had this issue? I have a follow up meeting with my nurse practioner in 8 days so I plan on talking to her about all of this but in the mean time I'm frustrated that I can't sleep and worry that my nurse practioner will think I'm lying and just trying to get more meds/stronger meds. I just want to be able to sleep but also get the appropriate dosage for my ADD

ScatterBrainX
08-22-17, 04:11 AM
Did the insomnia start with taking Vyvanse? Many people with ADHD tend to have issues with sleeping even before any diagnosis. Maybe you could ask for some sleep meds? Melatonin pills usually work well, but talk to your doctor about it.

Regarding the Vyvanse dose, I would just mention what issues you're having (lasts 5 hours etc) and let the doctor decide what to do about it, be it raise the dose or switch you to other meds.

In the meanwhile, I'd try splitting the pill in half and taking only that. Lack of sleep can amplify ADHD symptoms and make it seem like it's not working, so if you can get sleep and some meds benefits, it should be overall better.

I'm not a doctor, so definitely bring this all up with your doctor. You can probably call or email them with quick questions even before the appointment.

sarahsweets
08-23-17, 03:02 AM
With vyvanse its possible for the dose to be too low but still be annoying enough to give you insomnia because of how long they can last. Personally vyvanse never lasted that long for me but they are advertised to last 12 hours. It would be worth it to consider dexedrine because its the same chemical in vyvanse but its more precise and doesnt last as long. Its also easier to find your "sweet " spot with dex.

Redemption23
08-25-17, 11:39 PM
I'm taking vyvanse on off since 2012, i have also taken Adderall and Dexedrine(IR and xr). Unfortunaly here in my country we only have vyvanse here as a amphetamine based med. Yes...no IR meds for adhd but ritalin.

I had to travel to USA to get dex. And as a lot you have experienced, you can get a quick tolerance from dextroamphine only meds(Vyv and Dex).

Thata why vyv starts to work only for a few hours, for me 4 hours at most, unless if i up my dosage, which is not good but inevitable if i stiil want to manage my adhd symtoms, im my case i study all day.
And believed me , i tried all kind of mixes, diets and etc and only this year, January first to be exact, after one whole year without meds, since only Vyv would no worth the side effects without a booster like dex. The rebound effect is ugly and the med symply doesnt work long enough.

Well so this year i decided to try the combo Vyvanse and wellbutrin finally worked! No more rebound effects, helped Vyvanse lasts longer etc. However tolerance was coming back again even at a high dose(#2 50mg).
Then i decited to try something new, i started taking the same 2 Vyvanses, but with half an hour of space between, actually you can add more time between since the second dose gotta be not too late for you to fall asleep the time you need to get a good rest, since sleep is a priority to manage adhd and for the med to work.

So #2 vyvanses(30min between them) + wellbutrin finally worked!
And for last but very important, you gotta exercise to help u sleep earlier and better and i also take clonidine and magnesium chelated to also help sleep. With this things plus a good diet maybe can help you with vyvanse tolerance issues.

Ps: A lot of people dont care, but i always try to keep my diet as alcaline as possible to help prolong the vyvanse, i know some people say this doesn't work with vyvanse, but for me it works, as an exemple, i take mango juice(from the fruit) and i feel immediatly a boost since mango os very alcaline.
Anyway, thats just my opinion based on a lot of reading this past years